Aseptic meningitis and abducens nerve palsy as a serious side effect of high dose intravenous immunoglobulin used in a patient with renal transplantation.

Abstract

Immune globulin intravenous (human) (IGIV) is effective in the treatment of various autoimmune and inflammatory disorders. Recently, high-dose IGIV 2 g/kg has been utilized in the treatment of antibody-mediated rejection in solid organ transplantation. We report a renal transplant recipient who developed aseptic meningitis and diplopia from abducens nerve (cranial nerve VI) palsy following IGIV administration for antibody-mediated rejection. Potential mechanisms of the IGIV-related aseptic meningitis are elaborated. Clinicians should be aware of aseptic meningitis and cranial nerve palsy as an adverse reaction to IGIV exposure and monitor for its signs and symptoms.

Topics

0 Figures and Tables

    Download Full PDF Version (Non-Commercial Use)